Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Lincoln, IL

August 16, 2007Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 16, 2007, 10:13 AM CDT for Morgan County, Scott County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 10:13 AM CDT (15:13 UTC)
Expired
Aug 16, 2007, 11:00 AM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Morgan County, IL, Scott County, IL

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 10:14 AM CDTTSTM WND DMG4 Sw Winchester, ILCORNFIELD FLATTENED AND SEVERAL TREE LIMBS DOWNED ALONG THE HILLVIEW BLACKTOP ROAD... APPX 4 MI SW OF WINCHESTER. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 9:58 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3109 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 161513
SVRILX
ILC137-171-161600-
/O.NEW.KILX.SV.W.0094.070816T1513Z-070816T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1100 AM CDT.

* AT 1013 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTHWEST OF WINCHESTER TO 10 MILES SOUTHWEST OF ALSEY...
  AND WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...
  ALSEY...
  MANCHESTER...
  MURRAYVILLE...
  WOODSON...

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 63.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3974 9064 3970 9065 3953 9058 3952 9014
      3966 9013

$$

GEELHART/GOETSCH
3 follow-up statements
000 
WWUS53 KILX 161531
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT THU AUG 16 2007

ILC137-171-161600-
/O.CON.KILX.SV.W.0094.000000T0000Z-070816T1600Z/
MORGAN-SCOTT-
1030 AM CDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHERN MORGAN AND EASTERN SCOTT COUNTIES...

AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES EAST OF WINCHESTER TO 3 MILES
SOUTH OF ALSEY...OR ALONG A LINE EXTENDING FROM 3 MILES EAST OF
WINCHESTER TO 5 MILES NORTH OF WHITE HALL...MOVING SOUTHEAST AT 50
MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MURRAYVILLE...
  MANCHESTER...
  WOODSON...
  NORTONVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...RIGGSTON...LYNNVILLE AND GLASGOW.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 51 AND 63.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PIKE AND GREENE COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3971 9047 3961 9051 3952 9055 3952 9014
      3966 9013

$$

GEELHART/GOETSCH
000 
WWUS53 KILX 161550
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1049 AM CDT THU AUG 16 2007

ILC171-161559-
/O.CAN.KILX.SV.W.0094.000000T0000Z-070816T1600Z/
SCOTT-
1049 AM CDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...

AT 1048 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 PM. STAY ALERT
FOR THE POSSIBILITY OF MORE SEVERE WEATHER.

LAT...LON 3968 9027 3953 9026 3952 9014 3966 9013

$$

ILC137-161600-
/O.CON.KILX.SV.W.0094.000000T0000Z-070816T1600Z/
MORGAN-
1049 AM CDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHWESTERN MORGAN COUNTY...

AT 1048 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF NORTONVILLE TO 6
MILES SOUTHEAST OF NORTONVILLE...MOVING SOUTHEAST AT 55 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3968 9027 3953 9026 3952 9014 3966 9013

$$

GEELHART/GOETSCH
000 
WWUS53 KILX 161559
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1059 AM CDT THU AUG 16 2007

ILC137-161609-
/O.EXP.KILX.SV.W.0094.000000T0000Z-070816T1600Z/
MORGAN-
1059 AM CDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY 
EXPIRES AT 1100 AM CDT...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEAST MORGAN 
COUNTY UNTIL 1130 AM. 

LAT...LON 3968 9027 3953 9026 3952 9014 3966 9013

$$

GEELHART/GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:59 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 16, 6:59 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
659 AM CDT THU AUG 16 2007

.DISCUSSION...
ISSUED 340 AM CDT THU AUG 16 2007
LEANED ON SREF AND NAM-WRF MODELS NEXT FEW DAYS AS GFS APPEARS TOO
FAR NORTH WITH QPF TONIGHT. FORECAST CONCERN IS CONVECTION CHANCES
TODAY AND TONIGHT AS A FRONT SLIPS SOUTH ACROSS CENTRAL AND SOUTHERN
IL. ALSO ADDRESSING HOW HOT AND HUMID IT GETS OVER SOUTHERN AREAS.
DRY WX RETURNS FRI WITH HIGH PRESSURE BUILDING INTO THE MIDWEST.
THEN CONVECTION CHANCES RETURN THIS WEEKEND WITH FRONT LIFTING BACK
NORTH AS A WARM FRONT...THOUGH BEST CHANCES APPEAR TO BE OVER WI/MI
AND NORTHERN IL AGAIN.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
08Z/3 AM SURFACE MAP SHOWS A WEAK FRONTAL BOUNDARY OVER NORTHERN
IN/IL/MO JUST SOUTH OF PEORIA AND MACOMB. ALOFT A 594 DM 500 MB
SUBTROPICAL HIGH REMAINED NEARLY ANCHORED ACROSS THE SOUTHERN STATES
WHILE BROAD UPPER LEVEL TROF OVER THE NORTHERN US AND INTO CANADA.
RADAR MOSAIC QUIET OVER IL AND NEARBY STATES EARLY THIS MORNING WITH
MCS OVER OHIO AND IN THE CENTRAL PLAINS OVER NW KS...CENTRAL
NEBRASKA AND SE SD.

MODELS SLIP FRONT SLOWLY SOUTH FROM CENTRAL IL INTO SOUTHERN IL THIS
AFTERNOON AS SHORT WAVES MOVE EAST FROM THE CENTRAL PLAINS INTO
CENTRAL IL. THIS COMBINED WITH DAYTIME HEATING OF VERY WARM AND
MOIST UNSTABLE AIR MASS SHOULD GENERATE SCATTERED CONVECTION SOUTH
OF I-74. AREAS NORTH OF I-74 APPEAR TO STAY DRY WITH FRONT PASSING
THRU THIS AREA EARLY THIS MORNING AND DEEPER MOISTURE SHIFTS SOUTH
OF THIS AREA. SPC SHIFTED SLIGHT RISK SE OF IL. ADDED AREAS OF FOG
ACROSS THE IL RIVER VALLEY INTO MID MORNING. LACON...GALESBURG AND
PONTIAC VSBY FROM 1 TO 2 MILES. FOG WOULD BECOME MORE WIDESPREAD AND
DENSE IF NOT FOR PASSING PATCHES OF MID LEVEL CLOUDS. HIGHS TO RANGE
FROM 85F FAR NORTH AT GALESBURG AND LACON TO UPPER 90S TO NEAR 100F
SE IL WHERE AFTERNOON HEAT INDEXES FROM 100 TO 105F...JUST SHY OF
HEAT ADVISORY CRITERIA. HAVE 20/30% CHANCE OF CONVECTION OVER
SOUTHERN AREAS TONIGHT ESPECIALLY THIS EVENING AS UNSTABLE AIR
LINGERS AND STILL SOME SHORT WAVES NEARBY. LOWS IN THE LOWER 60S
FROM I-74 NORTH AND MID TO UPPER 60S SOUTH.

HIGH PRESSURE OVER CENTRAL CANADIAN PLAINS DRIFTS SE INTO THE
WESTERN GREAT LAKES AND IL FRI ENSURING DRY WX WITH AMPLE SUNSHINE
AND LESS HUMID AIR. DEWPOINTS UPPER 50S FROM I-74 NORTH AND MID 60S
SE IL. GUIDANCE TEMPS A BIT WARMER AGAIN FOR FRI HIGHS. HAVE MID 80S
FROM I-74 NORTH AND LOWER 90S SW AREAS. MODELS CONTINUE TO TREND
SLOWER WITH FRONT LIFTING BACK NORTH AS A WARM FRONT FRI NIGHT AND
SAT. WENT DRY FRI EVENING WITH JUST SLIGHT CHANCE NW OF I-55 AFTER
MIDNIGHT FRI NIGHT. SURFACE FRONT LIFT NORTH INTO CENTRAL IL SAT BUT
BUT MORE WIDESPREAD AND HEAVIER QPF ALONG AND NORTH OF 850 MB FRONT
OVER NORTHERN IL AND WI. FRONT NORTH OF CENTRAL IL SAT NIGHT AND
SUNDAY. SHORT WAVES EJECTING NE FROM THE SOUTHERN PLAINS INTO IL
SUNDAY TO INCREASE CONVECTION CHANCES WHICH CONTINUE THROUGH AT
LEAST MON. ALSO MAY HAVE SOME TROPICAL MOISTURE FROM TROPICAL STORM
ERIN MOVING UP FROM TX TO ENHANCE RAINFALL WHICH WE BADLY NEED.
HIGHS CLOSE TO NORMAL IN THE MID TO UPPER 80S WITH MORE HUMID AIR
RETURNING THIS WEEKEND TOO.

LONG TERM...MONDAY THROUGH WEDNESDAY...
CONVECTION CHANCES MON DIMINISH TO SLIGHT CHANCE ON TUE AS BEST
CONVECTION CHANCES SHIFT SE OF CENTRAL/SE IL TUE. SUBTROPICAL UPPER
LEVEL RIDGE NEARBY ACROSS THE SE US WHILE UPPER LEVEL TROF OVER THE
NORTHERN ROCKIES/PLAINS AND GREAT LAKES REGION. HIGHS IN THE UPPER
80S AND LOWER 90S WHICH IS ABOUT 5 DEGREES WARMER THAN NORMAL.

HUETTL

&&

.AVIATION...
ISSUED 659 AM CDT THU AUG 16 2007

A NEARLY STATIONARY FRONTAL BOUNDARY IS LYING WEST/EAST ACROSS
CENTRAL ILLINOIS...CURRENTLY IN THE VICINITY OF KSPI/KDEC
TERMINALS. THIS FRONT WILL SLOWLY SAG SOUTH TODAY...REACHING
SOUTHERN ILLINOIS BY TONIGHT.

LIGHT/VARIABLE WINDS...ESPECIALLY NEAR THE FRONT...WILL TREND
NORTH TO NORTHEAST THIS AFTERNOON INTO TONIGHT BEHIND THE FRONT.
WIND SPEEDS WILL REMAIN AT OR BELOW 10 KTS.

CEILINGS/VISIBILITIES WILL GENERALLY BE VFR THROUGH THE PERIOD.
SCATTERED SHOWER/STORM DEVELOPMENT IS POSSIBLE TODAY INTO THIS
EVENING...ESPECIALLY IN THE VICINITY OF THE FRONT. PRECIPITATION
COVERAGE...AS IN RECENT DAYS...SHOULD BE QUITE LOW. SO...PLAN ON
CARRYING NO MORE THAN VCTS/VCSH AT THIS TIME AND WILL AMEND IF
NEEDED.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 16, 5:58 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
558 AM CDT THU AUG 16 2007

ILZ027>031-036>038-040>048-053>057-171100-
CASS-CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SCHUYLER-
STARK-TAZEWELL-VERMILION-WOODFORD-
558 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY FRONT WILL LIE WEST TO EAST ACROSS SOUTHERN
ILLINOIS TODAY. AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS THE
REGION TO THE NORTH OF THE FRONT...BUT ORGANIZED SEVERE STORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A BREAK ON FRIDAY...A FRONT WILL RETURN TO THE REGION
SATURDAY AND LINGER INTO TUESDAY. UPPER LEVEL DISTURBANCES WILL
INTERACT WITH THE FRONT FROM TIME TO TIME...BRINGING A PERIODIC
RISK OF THUNDERSTORMS WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ049>052-061>063-066>068-071>073-171100-
CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
LAWRENCE-MORGAN-RICHLAND-SANGAMON-SCOTT-SHELBY-
558 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL CLIMB INTO THE MIDDLE TO UPPER 90S THIS AFTERNOON.
THESE TEMPERATURES WILL COMBINE WITH A HUMID AIRMASS TO PRODUCE
AFTERNOON HEAT INDICES AROUND 100 DEGREES.

A NEARLY STATIONARY FRONT WILL LIE WEST TO EAST ACROSS THE REGION
TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE
FRONT...BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER A BREAK ON FRIDAY...A FRONT WILL RETURN TO THE REGION
SATURDAY AND LINGER INTO TUESDAY. UPPER LEVEL DISTURBANCES WILL
INTERACT WITH THE FRONT FROM TIME TO TIME...BRINGING A PERIODIC
RISK OF THUNDERSTORMS WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:37 AM CDTSevere Thunderstorm WarningILXScott38 min
Aug 16, 10:45 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon45 min
Aug 16, 11:23 AM CDTSevere Thunderstorm WarningILXChristian52 min
Aug 16, 12:00 PM CDTSevere Thunderstorm WarningILXMoultrie, Shelby45 min
Aug 16, 12:54 PM CDTSevere Thunderstorm WarningILXColes39 min
Aug 16, 2:06 PM CDTSevere Thunderstorm WarningILXLawrence39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.